He Then Pulled Out A Syringe And A Bottle Of Testosterone Cypionate. I Asked Him How Much He Was Taking, And He Said That He Shot Himself In The Rear Every Day With 100 mg, 200 mg On Training Days.

"One of the most amusing, yet at the same time, the saddest experience I have ever witnessed with steroids was in high school with a guy I used to hang around with sometimes; let's call him Ed.

Ed was just your typical, average kid. He had a mother and father who, as far as I could tell, were pretty decent people. He was an only child, and as a result they gave him all kinds of toys, games, and as we grew older, even bought him a new Celica convertible with the kick-ass system to boot. Needless to say, I spent a few weekends cruising with Ed.

The main problem with Ed, at least in his own opinion, was his physique. Most specifically, he hated his flabby chest. Once he told me that he would do anything to get rid of what were admittedly rather large "bitch tits." We began working out down at the YMCA 5 or 6 days a week. Man, it was fun watching ourselves get stronger as we busted our ass down in that weight room. While other guys were downing brew and smoking weed on the weekends, we would be either working out or checking out the muscle magazines in our pursuit of growth.

I was making great progress in nearly all my lifts, and my bench press had gone up from 115 the first day we were in there to over 200 lbs. in just a few months. Overally body weight had gone up 20 lbs., and I felt great. Made getting the women a lot easier too.

Ed's problem was that, although he was making some good strength gains, he just could not tone up that damn chest of his. This ticked him off so much that he started going crazy on cardiovascular work. Every day after school he would go down there and either run for miles on end or do the treadmill or stair machine for up to an hour. Nothing worked for him, and he started to get small and weak.

One day, I noticed that there was something different about Ed. It looked like he was getting a hell of a lot bigger, and FAST. I put the thought in the back of my mind, though, and didn't say anything. Things continued for a while, and pretty soon he was beginning to pass me up on all the lifts we were doing at the gym after school. He had quit doing the cardio, and although he ate like a friggin horse at school and afterward, he had replaced that flabby chest with one of iron that could outbench my sorry ass any day. I asked him what he was doing, and he said that he was drinking protein shakes every night and taking creatine. I did the same, and I made some gains, but still nothing like Ed. He was getting really huge, and I noticed sometimes, in retrospect, that he looked like he was holding a lot of water and was getting puffy, even though he was pretty lean for a guy that big. I would guess that he had put on 30-35 solid pounds in the past few months.

Then one day I found out what was really going on. I noticed that when Ed was changing into his workout clothes in the locker room down there, he had hellacious acne all over his back. I asked him about it, and suddenly he seemed to get really pissed off. He then stared at me for the longest time, and he said, "I'll tell you what it is. It's this s--t, man, the reason I was finally able to get some f---ing respect!" He then pulled out a syringe and a bottle of testosterone cypionate. I asked him how much he was taking, and he said that he shot himself in the rear every day with 100 mg, 200 mg on training days. I was in a state of shock, just standing there. Then he asked me if I wanted some, and to tell you the truth, I was just afraid to do something like that. When I refused, he just kind of shrugged, and I never asked him about it again. I sure wish that I had done something now....

As time went on, I began to notice that although he was strong as an ox and quite big, he was beginning to get that flabby chest back. Since he already had that before, I would guess that he was predisposed to gyno from the aromatization of all the test he was taking. I don't know if he was doing anything else, but I doubt if he was taking any anti-estrogens or anti-aromatases. Pretty soon, this group of guys started grabbing his chest in the hallways, mostly in jest, but I saw how much it was really getting to him. He began to just wear black clothes, and walk around all slumped over. I told him it was probably from the testosterone, and he told me to screw off, in so many words. We stopped working out together, and he seemed to isolate himself from everyone. When I would see him in the hallway, he would look smaller each time I saw him. I saw him down at the YMCA sometimes, but he was always running now, instead of lifting.

He got smaller and smaller, but the bitch tits remained. He also must not have been eating much, because he soon came to look like a skeleton. No matter how skinny he got, however, the male breasts were still there and all the guys would tease him to high hell, especially since he wasn't big or strong any more. He had really pissed a bunch of people off when he was getting huge, and now everyone was having their revenge.

Finally, one day, Ed collapsed in the hall, and was hauled away in an ambulance. We didn't hear anything for a few weeks at school, and finally I cared enough to ask his parents what was going on, even though he had pretty much alienated me along with everyone else. They, after looking quite reluctant, invited me in and asked if I knew that he had been on steroids when we were working out. I lied and said that I didn't, because I had no idea how they would react otherwise. At any rate, they said that steroids had made him hypogonadal when he got off of them, screwing up his natural hormone levels. His testicles had shriveled badly and one was damaged permanently. Also, his anxiety over the gyno had made him anorexic, causing the dramatic weight loss and subsequent collapse in the hall. Worst of all, even though he had almost no body fat, they said that the gyno remained, and the only way it could be removed would be surgery.

Well, to sum it up, the last thing I heard about Ed was that he was at some inpatient program at a summer camp in Canada that they converted into a rehab place for people with eating disorders. I went on to college, and I am still doing fine, but I will always remember Ed. He had resorted to using steroids to avoid being picked on for his chest, and to gain some self-confidence; in the end, they nearly killed him, scarred him for life, and caused the exact phenomenon that he was trying to avoid. I hope that others avoid Ed's mistakes, although I am well aware that one story is certainly not representative of everyone who has used. Please just remember what happened and be smart with your own body; the choice is up to you, but remember that things may be done more intelligently than how Ed went about it, which is all I can say."

Editor's Note: Gynecomastia, also known as gyno and bitch tits, is female breast development in men. It appears that Ed was naturally predisposed to gynecomastia and already had a minor case before using steroids. Gynecomastia is a common side effect of anabolic steroid use. Men naturally produce a small amount of estrogen, a female hormone. When anabolic steroids are used estrogen levels can rise and or dominate.

Some anabolic steroids are peripherally converted to estrogen. When these steroids are used both anabolic hormone and estrogen levels rise. High estrogen levels will sooner or later cause gynecomastia in most individuals.

Abruptly stopping steroid use greatly increases the odds of developing gynecomastia. Anabolic steroid use causes the testicles to atrophy, shrink in size, and become dormant. Normal testicular function usually resumes after steroid use is stopped, but it may take several months for the testicles return to pre-steroid use size and function. When steroid use is abruptly stopped a condition is created where very low levels of anabolic hormones are present. The testicles have not yet resumed normal testosterone production and exogenous anabolic hormones are no longer being taken. As a result, estrogen can now dominate. Gynecomastia is almost certain to occur.

Gynecomastia can usually be avoided by taking anti-estrogens like Nolvadex or using steroids that can not be peripherally converted to estrogen. A complete discussion of gynecomastia and a list of steroids that can not be peripherally converted to estrogen can be found in The Steroid Bible. Gynecomastia can also be avoided by using a safe, effective, legal muscle builder like Growth Factor-1 that does not cause estrogen build up.

 
 
 
AnabolicSteroids.com  |  Disclaimer

___________________________________________________________